CSN Login
Members Online: 21

Hiccups after r-ABVD

Joemory21's picture
Joemory21
Posts: 40
Joined: Feb 2013

Is it just me or has any other had trouble with this. I had my first chemo on the 14 started hiccuping on and off and can't get it to stop.  

jimwins's picture
jimwins
Posts: 1983
Joined: Aug 2011

Hi Jonathan and welcome to the group.  My chemo was R-EPOCH and I didn't have hiccups so I can't speak directly from experience. I did do a search on Google (ABVD and hiccups) and found several links so it must be common enough.  If you haven't already, I would discuss with your doctor.  It's apparently temporary but they should be able to give you something to help.

I hope you find relief and things are going well with your treatment. You're not alone here and there are wonderfully nice and supportive folks on this site.  

Hugs and positive thoughts coming your way,

Jim

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1014
Joined: May 2012

Joe,

Welcome. I did 12 cycles (six months) of r-abvd several years ago. I have never heard of hiccups caused by the meds, but the potential side-effects of most chemo drugs is nearly unlimited. I lost my sense of taste, for instance (fairly common), but felt that my mouth was full of blood at times, which no doc had ever heard of before.  After treatment ended, my facial hair first grew back on ONE side of my face, and then the other, while the facial hair went away from the first side. Eventually, my facial hair grew normally on both sides.  My point is: VERY odd reactions are possible, many of which no doctor has any explanation for.

 As Jim suggested, call your doc. Actually, for ANY odd reaction, call your doc.  Bleomycin can cause breathing issues (toxic lung reaction in 10% of all patients), but it normally takes numerous treatments for that to develope, and I have never heard of it beginning as hiccups -- the first sign is a constant, severe cough (I myself did get toxic lung reaction from abvd, but it cleared, and I have no lung problems today).  Hopefully what you are experiencing is some mild allergic or other reaction that will soon pass.

Numerous folks here have undergone r-abvd, since it is the most common first-line treatment for HL, so during your treatment, know that whatever the issue, someone here most likely will be familiar with it.

max

Joemory21's picture
Joemory21
Posts: 40
Joined: Feb 2013

They have stopped for now but I'm going to ask the doc for something for the next round. Thank you for positive words. 

Jonathan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network